MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery (rca).The 4.5x15 mm trek balloon dilatation catheter (bdc) was inflated once to 20 atmospheres (atm) for post dilatation and then it could not deflate and only partially deflated.Negative was held many times and the contrast mix was 3:1.Multiple syringes were exchanged and manual deflation would not work.Ultimately the device was deliberately broken in the aorta to be able to re-introduce it into the catheter to be removed.There were no reported patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery (rca).The 4.5x15 mm trek balloon dilatation catheter (bdc) was inflated once to 20 atmospheres (atm) for post dilatation and then it could not deflate and only partially deflated.Negative was held many times and the contrast mix was 3:1.Multiple syringes were exchanged and manual deflation would not work.Ultimately the device was deliberately broken in the aorta to be able to re-introduce it into the catheter to be removed.There were no reported patient sequela and there was no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: there was difficulty removing the device from the guiding catheter.The contrast ratio was 3 contrast:1 saline.The balloon was intentionally ruptured in the aorta in order to introduce it again with the guide wire and then remove it from the anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 - above rated burst pressure.A visual and scanning electron microscopy (sem) inspection/analysis were performed on the returned device.The reported deflation issue and difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified one manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the nc trek balloon dilatation catheter (bdc) was inflated above the rated burst pressure (rbp), to 20 atmospheres (atm).It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek rx device is 18 atm.Additionally, it was reported that the contrast ration used in the procedure was 3 contrasts:1 saline.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global instructions for use specified that the contrast is 60% contrast medium diluted 1:1 with normal saline.Contrast that is more concentrated can lead to slower inflation and deflation times.In this case, since a potential product quality issue was identified, a conclusive contribution of the ifu violation could not be determined.The investigation determined the noted stretched shaft at the mid lap seal and reported deflation issue appear to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.The reported difficulty removing the device from the guiding catheter and unexpected medical intervention appear to be related to circumstances of the procedure.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14113053
Report Number2024168-2022-04053
Device Sequence Number16674694
Product Code LOX
UDI-Device Identifier08717648152115
UDI-Public08717648152115
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1012454-15
Device Catalogue Number1012454-15
Device Lot Number00202G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight90 KG